Vol. 1, No. 1, 2008

Download this article
Download this article For screen
For printing
Recent Issues

Volume 7
Issue 6, 713–822
Issue 5, 585–712
Issue 4, 431–583
Issue 3, 245–430
Issue 2, 125–244
Issue 1, 1–124

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Subscriptions
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Qualitative behavior and computation of multiple solutions of singular nonlinear boundary value problems

Grey Ballard and John Baxley

Vol. 1 (2008), No. 1, 21–31
Abstract

We consider boundary value problems of the form

y = f(t,y),y(0) = 0,y(1) = 0,

motivated by examples where f(t,y) = ϕ(t)g(y) and g(y) behave like yλ (λ > 0) as y 0+. We explore conditions under which such problems have multiple positive solutions, investigate qualitative behavior of these solutions, and discuss computational methods for approximating the solutions.

Keywords
singular nonlinear boundary value problems, multiple solutions, shooting, computation, qualitative behavior
Mathematical Subject Classification 2000
Primary: 34B16, 65L10
Milestones
Received: 28 October 2007
Accepted: 28 October 2007
Published: 28 February 2008

Communicated by Kenneth S. Berenhaut
Authors
Grey Ballard
Department of Mathematics
Wake Forest University
Winston-Salem, NC 27106
United States
John Baxley
Department of Mathematics
Wake Forest University
Winston-Salem, NC 27106
United States